Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 163, NWS Cleveland, OH

June 27, 2007Cuyahoga County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 27, 2007, 8:49 PM EDT for Cuyahoga County, Ohio. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2007, 8:49 PM EDT (00:49 UTC)
Expired
Jun 27, 2007, 9:30 PM EDT
In force
41 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Cuyahoga County, OH

The radar

The Cleveland radar (KCLE), 15 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 8:59 PM EDTHAIL 0.88Olmsted Falls, OHHAIL LASTED SEVERAL MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 541 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
541 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 280049
SVRCLE
OHC035-280130-
/O.NEW.KCLE.SV.W.0163.070628T0049Z-070628T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
849 PM EDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CUYAHOGA COUNTY IN NORTHEAST OHIO

* UNTIL 930 PM EDT

* AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTHWEST OF WESTLAKE...OR ABOUT NEAR ELYRIA...AND MOVING EAST AT
  20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  STRONGSVILLE...PARMA...NORTH ROYALTON...EUCLID...CLEVELAND HEIGHTS
  AND CLEVELAND

LAT...LON 4161 8149 4137 8158 4135 8158 4134 8159
      4128 8159 4128 8187 4135 8187 4135 8197
      4147 8196 4147 8176 4161 8149

$$
2 follow-up statements
000 
WWUS51 KCLE 280123
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
918 PM EDT WED JUN 27 2007

OHC035-280130-
/O.CON.KCLE.SV.W.0163.000000T0000Z-070628T0130Z/
CUYAHOGA OH-
918 PM EDT WED JUN 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR WESTERN CUYAHOGA COUNTY...

AT 917 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PARMA HEIGHTS...OR ABOUT 9 MILES SOUTHWEST OF 
CLEVELAND...MOVING EAST AT 20 MPH. AT 859 PM NICKEL SIZE HAIL WAS
REPORTED AT OLMSTED TOWNSHIP.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED...EAST 
CLEVELAND...CUYAHOGA HEIGHTS...CLEVELAND HEIGHTS AND BRECKSVILLE.

LAT...LON 4161 8149 4137 8158 4135 8158 4134 8159
      4128 8159 4128 8187 4135 8187 4135 8197
      4147 8196 4147 8176 4161 8149

$$
000 
WWUS51 KCLE 280128
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
928 PM EDT WED JUN 27 2007

OHC035-280138-
/O.EXP.KCLE.SV.W.0163.000000T0000Z-070628T0130Z/
CUYAHOGA OH-
928 PM EDT WED JUN 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR CUYAHOGA COUNTY EXPIRES AT 
930 PM EDT...

LAT...LON 4161 8149 4137 8158 4135 8158 4134 8159
      4128 8159 4128 8187 4135 8187 4135 8197
      4147 8196 4147 8176 4161 8149

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 8:05 PM EDT, 44 minutes earlier.

Area forecast discussion, Jun 27, 8:05 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
805 PM EDT WED JUN 27 2007

.SYNOPSIS...
HI PRES OVER THE SERN STATES WITH A RDG INTO THE OH VLY WL WEAKEN TO
ALLOW A CDFNT OVR THE UPR MIDWEST TO MOV SE THRU OUR AREA THU. HI
PRES OVR MN LATE THU WL MOV OVER LERI SAT AND SUN THEN MOV E ON MON
AS A WEAK CDFNT WITH WAVES OF LOW PRES SHUD MOV S ACRS THE REGION
LATE MON INTO WED.

&&

.NEAR TERM /UNTIL 5 AM THURSDAY MORNING/...
AIRMASS CONTINUING TO DESTABILIZE THIS AFTN AS MID AND UPR HEIGHTS
SLOWLY FALL. CDFNT MOVG ACROSS LERI BY 12Z WL CONT TO AID IN POOLING
MOISTURE AHEAD OF THE FRONT.  PWS ARND 1.75 IN WHICH SHUD BE GOOD
FOR LOCALLY HVY RA BUT GROUND RELATIVELY DRY MOST OF AREA SO ANY
FLOOD PROBS WOULD BE VERY LOCALIZED AND FEW IN NUMBER SO NO FLOOD
WATCH SEEMS NEEDED. SOME OF THE STORMS MAY BE STRONG TO LOCALLY
SEVERE EARLY TNGT BUT NOT EXPECTING TOO MUCH IN THE WAY OF ORGANIZED
SEVERE AS WND SHEAR NOT MEETING CRITERIA. PLAN TO GENERALLY CONT
WITH LIKELY POPS TNGT AS MODELS NOT CHANGING MUCH ON LATEST RUN
VERSUS PREVIOUS.

&&

.SHORT TERM /5 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
CDFNT WL CONT THRU REST OF AREA THU TAKING PRECIP THREAT INTO SRN
PART OF AREA BY THU EVE. MID AND UPR FLOW BECOMING WNW BY THU EVE SO
THINK PRECIP SHUD BE S OF CWA BY THEN BUT WL PROB STILL CARRY A SML
CHC SRN PART OF AREA INTO EARLY THU NITE TO BETTER SMOOTH WITH
COORD. DRIER PUSH OF AIR WITH THE HI PRES SYSTEM BUILDING INTO THE
AREA SHUD LEAD TO DRY WEATHER AND PARTLY CLOUDY FRI AND FRI NITE.

WL CUT GUIDANCE POPS SOME IN THE FAR N ON THU AS THINKING THAT POOR
FRONTAL TIMING FOR CONVECTION WL PUT FRONT IN NRN AREAS DURG MORN
CONVECTIVE MINIMA WITH ACTIVITY PICKING UP IN THE AFTN WHEN FRONT IS
INTO SRN HALF OF CWA.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
HI PRES MOVG E ACROSS AREA FRI THRU SUN NITE WL PROVIDE DRY AND
MSTLY SUNNY WX WITH COOLER TEMPS.  06Z GFS LOOKS TO BE A BIT FAST
AND STRONG WITH FIRST LOW PRES SYSTEM MOVING TO NEAR LERI BY LATE
MON SO WL PROB KP MON DRY AS WELL THEN CARRY SLGT CHC/CHC FOR
SHRA/TSRA TUE AND WED RESPECTIVELY AS CDFNT WITH WAVES OF LOW PRES
MAY BE SOMEWHERE AROUND OUR AREA.  WARMING TREND TUE AND WED WITH
READINGS AGAIN ABOVE NORMAL.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
SHOWERS AND THUNDERSTORMS DECREASING BUT WATCHING ACTIVITY NEAR
THE FRONT. MODELS BRING IN PLENTY OF MOISTURE. ON THE EDGE ABOUT
HOW MUCH THUNDERSTORM ACTIVITY ON THURSDAY AS THE FRONTAL BOUNDARY
SHOULD BE JUST SOUTH OF THE AREA BY 18Z.

HIGH PRESSURE AND VFR BUILDING IN FOR THE WEEKEND.

&&

.MARINE...
COLD FRONT WILL MOVE SOUTHEAST ACROSS THE LAKE LATE TONIGHT INTO
THURSDAY MORNING.  SOUTHWEST FLOW WILL BECOME NORTHERLY THURSDAY AS
HIGH PRESSURE GRADUALLY BUILDS SOUTHEAST OVER THE LAKE INTO THE
WEEKEND. WIND SPEEDS AND WAVES SHOULD NOT REACH SMALL CRAFT ADVISORY
CRITERIA THROUGH THE PERIOD.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...ADAMS
AVIATION...KIELTYKA
MARINE...LOMBARDY
Hazardous weather outlook, Jun 27, 5:47 AM EDT, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
547 AM EDT WED JUN 27 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-281000-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
547 AM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE AREA TODAY...THOUGH MAINLY
DURING THE AFTERNOON. THE THUNDERSTORMS WILL BECOME MORE NUMEROUS
TONIGHT AS A COLD FRONT APPROACHES. THE THUNDERSTORMS ARE NOT
EXPECTED TO BE SEVERE. LOCALLY HEAVY RAINFALL MAY OCCUR WITH SOME
OF THE STRONGER AND SLOWER MOVING STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE LIKELY THURSDAY MORNING...GRADUALLY TAPERING OFF
DURING THE AFTERNOON AS A COLD FRONT MOVES THROUGH. THE
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 27, 3:55 PM EDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
355 PM EDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             MEADVILLE               41.65N 80.15W
06/27/2007  M0.75 INCH       CRAWFORD           PA   AMATEUR RADIO

0300 PM     TSTM WND DMG     CONNEAUT LAKE           41.60N 80.31W
06/27/2007                   CRAWFORD           PA   LAW ENFORCEMENT

            TREES DOWN.

0306 PM     TSTM WND DMG     4 W MEADVILLE           41.65N 80.22W
06/27/2007                   CRAWFORD           PA   LAW ENFORCEMENT

            TREES DOWN.

&&

LOMBARDY
Local storm report, Jun 27, 5:17 PM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
517 PM EDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     3 NE ALLIANCE           40.94N 81.08W
06/27/2007                   MAHONING           OH   LAW ENFORCEMENT

            ONE TREE DOWN IN SMITH TOWNSHIP.

0411 PM     TSTM WND DMG     5 W AUSTINTOWN          41.09N 80.83W
06/27/2007                   MAHONING           OH   LAW ENFORCEMENT

            SEVERAL TREES DOWN AROUND LAKE MILTON AREA.

&&

KIELTYKA
Local storm report, Jun 27, 6:45 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
645 PM EDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     WADSWORTH               41.02N 81.73W
06/27/2007                   MEDINA             OH   LAW ENFORCEMENT

            ONE TREE DOWN AND ONE LARGE LIMB IN WADWORTH TWP.

0520 PM     TSTM WND DMG     ANDOVER                 41.61N 80.57W
06/27/2007                   ASHTABULA          OH   FIRE DEPT/RESCUE

            LARGE LIMBS AND WIRED DOWN AND ONE TREE DOWN.

0530 PM     TSTM WND DMG     GREEN                   40.95N 81.49W
06/27/2007                   SUMMIT             OH   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

0620 PM     TSTM WND GST     TOLEDO                  41.66N 83.58W
06/27/2007  E60.00 MPH       LUCAS              OH   TRAINED SPOTTER

&&

KIELTYKA
Local storm report, Jun 27, 6:57 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
657 PM EDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     TSTM WND DMG     MILL VILLAGE            41.88N 79.97W
06/27/2007                   ERIE               PA   TRAINED SPOTTER

            A COUPLE OF TREES DOWN.

&&

KIELTYKA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:02 PM EDTSpecial Marine WarningCLE88 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.